Tennessee, 2008

Drought in Tennessee, July 1 to 31, 2008

July 1 to 31, 2008 · NWS OHX · 7 events in 7 counties and zones

Rainfall amounts were about one-half inch above normal for July, but it was two inches below normal at Crossvile. The severe drought continues to affect the southern and eastern sections of Middle Tennessee.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Rainfall amounts were about one-half inch above normal for July, but it was two inches below normal at Crossvile. The severe drought continues to affect the southern and eastern sections of Middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 9:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 9:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 PM CDT MON JUN 30 2008

.UPDATE...

FORECAST IS ON TRACK. HIGH PRESSURE SYSTEM IS CONTINUING TO BUILD
OVER THE MID STATE BRINGING MOSTLY CLEAR SKIES. TONIGHT
TEMPERATURES WILL RUN AROUND 10 DEGREES COOLER THAN NORMAL
CLIMATOLOGY VALUES. UPDATED FIRST PERIOD EVENING WORDING FOR THE
TIMING OF WINDS. NO OTHER CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 159 PM CDT MON JUN 30 2008/
ISOLATED CONVECTION NOTED ACROSS THE NORTHERN AND CENTRAL PLATEAU.
THIS IS IN RESPONSE TO A WEAK DISTURBANCE WITHIN THE WEST SIDE OF
THE MEAN UPPER TROUGH. THE ASSOCIATED TROUGH AXIS SHOULD CONTINUE TO
MOVE SLOWLY TO THE EAST THROUGH THE NEXT SEVERAL DAYS. THUS...MIDDLE
TN WILL ENJOY A DRIER AND COOLER WEATHER PATTERN THROUGH WED. IN
FACT...THE CURRENT NORTHERLY FLOW SHOULD CONTINUE TO USHER IN LOWER
DEW POINT VALUES AND LOWER 850 MB TEMPS. THIS WILL RAISE CONVECTIVE
TEMPS AND ALLOW FOR A POP FREE AND RELATIVELY COOL FORECAST THROUGH
MID WEEK.

FOR TEMPS...55 AT BNA TONIGHT MAY BE A TOUCH TOO LOW SO I WILL
RAISE.  WILL RAISE AGAIN SLIGHTLY ON TUES NT AS WELL.

IN THE EXT FCST...SOUTHERLY WINDS RETURN AND COMBINE WITH WEAK UPPER
TROUGHING AND A SOUTHWARD SAGGING BOUNDARY BY LATE IN THE WEEK.
THEREFORE...POPS WILL RETURN BEGINNING ON THU AND LASTING THROUGH
SATURDAY. THE BEST CHANCE FOR SHOWERS AND STORMS LOOKS TO BE ON
FRIDAY AS THE PROXIMITY TO THE BOUNDARY IS HIGHEST AND COEXISTS WITH
THE BETTER MOISTURE AXIS.

MAX TEMPS WILL BE BELOW NORMAL FOR THE EARLY PART OF THE EXT AS
HEIGHT LEVELS REMAIN ON THE LOW SIDE PER THE CONSISTENT TROUGHING
PATTERN. THEN...A SLOW WARMING TREND WILL ENSUE AS THE TROUGHING
FLATTENS.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      57  85  61  89 /   0   0  10   0
CLARKSVILLE    56  85  58  88 /   0   0  10   0
CROSSVILLE     52  79  55  84 /  10   0  10  10
COLUMBIA       57  85  60  89 /   0   0  10   0
LAWRENCEBURG   58  86  59  89 /  10   0  10  10
WAVERLY        57  85  59  89 /   0   0  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 30, 4:25 AM CST, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON JUN 30 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

17/MAG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Coffee

When
July 1, 12:00 AM CST to July 31, 11:00 PM CST
Where
Coffee forecast zone
Reported by
Other Federal Agency
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Cannon

When
July 1, 12:00 AM CST to July 31, 11:00 PM CST
Where
Cannon forecast zone
Reported by
Other Federal Agency
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Cumberland

When
July 1, 12:00 AM CST to July 31, 11:00 PM CST
Where
Cumberland forecast zone
Reported by
Other Federal Agency
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, Grundy

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Other Federal Agency
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Van Buren

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Other Federal Agency
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Warren

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Other Federal Agency
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, White

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111026, 111027, 111028, 111029, 111030, 111031, 111032.